[Skip to Content]
[Skip to Content Landing]
Article
March 1957

Dermatoses in Patients Receiving Chemotherapy for Systemic Tuberculosis

Author Affiliations

Long Beach, Calif.

From the Section of Dermatology and Syphilology, Long Beach Veterans Administration Hospital.

AMA Arch Derm. 1957;75(3):333-344. doi:10.1001/archderm.1957.01550150017002
Abstract

Of the two most important drugs used in the systemic therapy of tuberculosis, streptomycin has been reported to have caused dermatoses more frequently than nervous disorders, while administration of isonicotinic acid hydrazide (isoniazid) has been prone to result in more nervous disorders than dermatoses.

Three types of cutaneous reaction to streptomycin were reported by Combes and associates1: (a) early polymorphous biotropic type of exanthem appearing before the 10th day, which responds to antihistaminics and does not require cessation of therapy; (b) exfoliative dermatitis after many weeks of treatment, necessitating its cessation, and (c) troublesome contact dermatitis of high incidence, especially in nurses continually in contact with the drug over long periods, necessitating either wearing of rubber gloves, frequent rotation of nurses, or removal from further contact. In the following year, Craps2 listed the dermatoses resulting from streptomycin therapy: simple pruritus; erythema, more

First Page Preview View Large
First page PDF preview
First page PDF preview
×